To clarify just how important it is to report any and all changes no matter how small or insignificant they seem to their medical team, especially when its happening during rads and/or chemo. Cisplatin can cause a wide variety of significant, permanent health issues. Hearing loss is one of the most common problems patients may have. Cisplatin is also known to cause kidney problems. When going thru rads w/ chemo, any changes a patient notices should be immediately brought to the attention of the medical oncologist. Often the cisplatin is changed to carboplatin which is similar to cisplatin without causing more permanent damage. Patients should NOT receive another dose of cisplatin if they've noticed any hearing changes (no matter how insignificant it may seem.... its not!!!
). Hearing side effects from cisplatin are permanent and can not be reversed.
Learning about OC is something all
OC patients should do, even the ones who want to avoid knowing too much. Reading about OC (using only reputable resources like the main OCF site... link is below) helps patients to find their own voice to be their own best advocate. Patients should know what is normal and what isnt so they know what to watch out for and pass along to their medical team. Its better to immediately speak up about every noticeable change, even something that seems like its just a minor difference to prevent a permanent health issue that affects something as important as their hearing. Better safe than sorry.Main OCF Site, Understanding OC section